Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 13, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Mar 21, 2009, 5:04 AM EDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 5:04 AM EDT (09:04 UTC)
- Expired
- Mar 22, 2009, 10:17 PM EDT
- In force
- 41 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
577 WHUS72 KMFL 210904 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 504 AM EDT SAT MAR 21 2009 AMZ650-651-670-671-211715- /O.CAN.KMFL.SC.Y.0012.000000T0000Z-090323T0000Z/ /O.NEW.KMFL.SW.Y.0003.090321T0904Z-090323T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 504 AM EDT SAT MAR 21 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. NORTHEAST WINDS WILL INCREASE ACROSS THE AREA TODAY BEHIND A DISSIPATING FRONTAL BOUNDARY. THE COMBINATION OF THE INCREASING WINDS AND LONG PERIOD NORTHEAST SWELL THAT HAVE ENTERED THE REGIONAL ATLANTIC WATERS WILL INCREASE THE SEAS IN THE GULF STREAM TO NEAR 8 FEET TODAY THEN TO AROUND 9 FEET LATER TONIGHT THROUGH SUNDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ AMZ610-211715- /O.NEW.KMFL.SC.Y.0013.090321T0904Z-090323T0000Z/ LAKE OKEECHOBEE- 504 AM EDT SAT MAR 21 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. REGIONAL OBSERVATIONS ACROSS LAKE OKEECHOBEE INDICATE THAT WINDS NEAR 20 KNOTS AND JUST ABOVE ARE OCCURRING OVER PORTIONS OF THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
479 WHUS72 KMFL 211358 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 958 AM EDT SAT MAR 21 2009 AMZ610-220300- /O.CON.KMFL.SC.Y.0013.000000T0000Z-090323T0000Z/ LAKE OKEECHOBEE- 958 AM EDT SAT MAR 21 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY. WINDS ACROSS LAKE OKEECHOBEE HAVE WEAKENED SLIGHTLY...HOWEVER A WIND SURGE ALONG AND OFF THE EAST CENTRAL FLORIDA COAST WILL MOVE SOUTHWEST ACROSS LAKE OKEECHOBEE THIS AFTERNOON. THIS SURGE WILL INCREASE WINDS TO AROUND 20 KNOTS WITH HIGHER GUSTS INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-220300- /O.CON.KMFL.SW.Y.0003.000000T0000Z-090323T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 958 AM EDT SAT MAR 21 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY. NORTHEAST WINDS WILL INCREASE ACROSS THE LOCAL WATERS FROM NORTH TO SOUTH THIS AFTERNOON AND EVENING BEHIND A STRONG WIND SURGE. THE COMBINATION OF THE INCREASING WINDS AND LONG PERIOD NORTHEAST SWELL THAT HAVE ENTERED THE LOCAL ATLANTIC WATERS WILL INCREASE THE SEAS IN THE GULF STREAM TO NEAR 8 FEET TODAY THEN TO AROUND 9 FEET LATER TONIGHT THROUGH SUNDAY. THE COMBINATION OF SUSTAINED WINDS AROUND 20 KNOTS WITH HIGHER GUSTS AND THESE SEAS WILL CREATE VERY HAZARDOUS MARINE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ STRASSBERG
322 WHUS72 KMFL 211850 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 250 PM EDT SAT MAR 21 2009 GMZ676-221000- /O.EXB.KMFL.SC.Y.0013.090322T0300Z-090322T1500Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 250 PM EDT SAT MAR 21 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY. WINDS WILL INCREASE ACROSS THE OFFSHORE GULF WATERS THIS EVENING AS A WIND SURGE MOVES THROUGH THE REGION. SUSTAINED WINDS AROUND 20 KNOTS ARE LIKELY OVERNIGHT INTO EARLY TOMORROW MORNING. THIS WILL CREATE ROUGH MARINE CONDITIONS AND CHOPPY WATERS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-221000- /O.CON.KMFL.SC.Y.0013.000000T0000Z-090323T0000Z/ LAKE OKEECHOBEE- 250 PM EDT SAT MAR 21 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY. WINDS ACROSS LAKE OKEECHOBEE WILL CONTINUE TO INCREASE THROUGH THIS EVENING AS A WIND SURGE MOVES ACROSS SOUTH FLORIDA. THIS SURGE WILL INCREASE SUSTAINED WINDS TO AROUND 20 KNOTS WITH HIGHER GUSTS OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-221000- /O.CON.KMFL.SW.Y.0003.000000T0000Z-090323T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 250 PM EDT SAT MAR 21 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY. NORTHEAST WINDS WILL INCREASE ACROSS THE LOCAL ATLANTIC WATERS FROM NORTH TO SOUTH THIS EVENING BEHIND A STRONG WIND SURGE. THE COMBINATION OF THE INCREASING WINDS AND LONG PERIOD NORTHEAST SWELL THAT HAVE ENTERED THE LOCAL ATLANTIC WATERS WILL INCREASE THE SEAS IN THE GULF STREAM TO UP TO 9 FEET TONIGHT THROUGH SUNDAY. THE COMBINATION OF SUSTAINED WINDS AROUND 20 KNOTS WITH HIGHER GUSTS AND THESE SEAS WILL CREATE VERY HAZARDOUS MARINE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ STRASSBERG
904 WHUS72 KMFL 220933 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 533 AM EDT SUN MAR 22 2009 GMZ676-221500- /O.CON.KMFL.SC.Y.0013.000000T0000Z-090322T1500Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 533 AM EDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. WINDS WILL REMAIN ELEVATED ACROSS THE OFFSHORE GULF WATERS EARLY THIS MORNING AS A WIND SURGE MOVES THROUGH THE REGION. SUSTAINED WINDS AROUND 20 KNOTS ARE LIKELY EARLY THIS MORNING. THIS WILL CREATE ROUGH MARINE CONDITIONS AND CHOPPY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-222000- /O.CON.KMFL.SC.Y.0013.000000T0000Z-090323T0000Z/ LAKE OKEECHOBEE- 533 AM EDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WINDS ACROSS LAKE OKEECHOBEE WILL CONTINUE TO BE ELEVATED AS A WIND SURGE MOVES ACROSS SOUTH FLORIDA. THIS SURGE WILL MAINTAIN SUSTAINED WINDS TO AROUND 20 KNOTS WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-222000- /O.CON.KMFL.SW.Y.0003.000000T0000Z-090323T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 533 AM EDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A STRONG WIND SURGE WILL CONTINUE ACROSS THE LOCAL ATLANTIC WATERS TODAY. THE COMBINATION OF THE STRONG WINDS AND LONG PERIOD NORTHEAST SWELL THAT HAVE ENTERED THE LOCAL ATLANTIC WATERS WILL INCREASE THE SEAS IN THE GULF STREAM TO UP TO 9 FEET TODAY. THE COMBINATION OF SUSTAINED WINDS AROUND 20 KNOTS WITH HIGHER GUSTS AND THESE SWELL WILL CREATE VERY HAZARDOUS MARINE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
453 WHUS72 KMFL 221333 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 933 AM EDT SUN MAR 22 2009 AMZ610-221445- /O.CAN.KMFL.SC.Y.0013.000000T0000Z-090323T0000Z/ LAKE OKEECHOBEE- 933 AM EDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ACROSS LAKE OKEECHOBEE HAVE BEEN RUNNING BELOW 20 KNOTS FOR MUCH OF THE SECOND HALF OF LAST NIGHT...AND NO SIGNIFICANT INCREASE SEEMS IMMINENT. AS A RESULT THE SMALL CRAFT ADVISORY IS CANCELLED...HOWEVER WINDS OF 15 TO 20 KNOTS MEAN THAT SMALL CRAFT SHOULD STILL EXERCISE CAUTION TODAY. $$ GMZ676-221900- /O.EXT.KMFL.SC.Y.0013.000000T0000Z-090322T1900Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 933 AM EDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. WINDS WILL REMAIN ELEVATED ACROSS THE OFFSHORE GULF WATERS EARLY AS A WIND SURGE CONTINUES TO MOVE THROUGH THE REGION. SUSTAINED WINDS AROUND 20 KNOTS ARE LIKELY TO LAST INTO THIS AFTERNOON BEFORE SUBSIDING. THIS WILL CREATE ROUGH MARINE CONDITIONS AND CHOPPY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-230300- /O.EXT.KMFL.SW.Y.0003.000000T0000Z-090323T1100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 933 AM EDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM EDT MONDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 AM EDT MONDAY. SUSTAINED WINDS AROUND 20 KNOTS WILL CONTINUE ACROSS THE ATLANTIC WATERS TODAY ALONG WITH A LONG PERIOD NORTHEAST SWELL. THIS COMBINATION WILL KEEP SEAS IN THE GULF STREAM UP TO 9 FEET TODAY. THE COMBINATION OF SUSTAINED WINDS AROUND 20 KNOTS WITH HIGHER GUSTS AND THESE SWELL WILL CREATE VERY HAZARDOUS MARINE CONDITIONS. WINDS WILL DECREASE SLIGHTLY TONIGHT BUT LINGERING SWELL WILL KEEP SEAS AROUND 7 FEET OR SLIGHTLY HIGHER. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ STRASSBERG
468 WHUS72 KMFL 221843 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 243 PM EDT SUN MAR 22 2009 GMZ676-230300- /O.EXT.KMFL.SC.Y.0013.000000T0000Z-090323T0300Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 243 PM EDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. WINDS WILL REMAIN ELEVATED ACROSS THE OFFSHORE GULF WATERS THIS EVENING AS A WIND SURGE CONTINUES TO MOVE THROUGH THE REGION. LATEST OBSERVATIONS SUGGEST SUSTAINED WINDS AROUND 20 KNOTS ARE LIKELY TO LAST INTO THIS EVENING BEFORE SUBSIDING OVERNIGHT. THIS WILL CREATE ROUGH MARINE CONDITIONS AND CHOPPY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-230300- /O.CON.KMFL.SW.Y.0003.000000T0000Z-090323T1100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 243 PM EDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY. SUSTAINED WINDS AROUND 20 KNOTS WILL CONTINUE ACROSS THE ATLANTIC WATERS THROUGH THIS EVENING AS A RENEWED WIND SURGE MOVES SOUTHWEST ACROSS THE REGION. COMBINED WITH A LONG PERIOD NORTHEAST SWELL THIS WILL KEEP SEAS IN THE GULF STREAM UP TO 7 TO 8 FEET TONIGHT. THE COMBINATION OF SUSTAINED WINDS AROUND 20 KNOTS WITH HIGHER GUSTS AND THESE SWELL WILL CREATE VERY HAZARDOUS MARINE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ STRASSBERG
793 WHUS72 KMFL 230217 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1017 PM EDT SUN MAR 22 2009 AMZ650-651-670-671-230930- /O.CAN.KMFL.SW.Y.0003.000000T0000Z-090323T1100Z/ /O.NEW.KMFL.SC.Y.0014.090323T0217Z-090323T1800Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1017 PM EDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. WINDS WILL INCREASE TO 20 TO 25 KNOTS LATER TONIGHT AND WILL CONTINUE ACROSS THE ATLANTIC WATERS THROUGH EARLY AFTERNOON MONDAY. COMBINED WITH A LONG PERIOD NORTHEAST SWELL THIS WILL KEEP SEAS IN THE GULF STREAM UP TO 7 TO 8 FEET TONIGHT THROUGH EARLY AFTERNOON MONDAY. THE COMBINATION OF SUSTAINED WINDS AT LEAST 20 KNOTS WITH HIGHER GUSTS COMBINED WITH THESE SWELLS WILL CREATE VERY HAZARDOUS MARINE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND SEAS ABOVE 6 FEET ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ676-230330- /O.CAN.KMFL.SC.Y.0013.000000T0000Z-090323T0300Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1017 PM EDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS OVER THE OUTER WATERS OF THE GULF OF MEXICO HAVE DECREASED TO 15 TO 20 KNOTS WITH 6 FOOT SEAS SINCE THE LAST WIND SURGE HAS DEPARTED TO THE WEST OUT OF THESE WATERS. THEREFORE, THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 4:45 AM EDT, 19 minutes earlier.
Area forecast discussion, Mar 21, 4:45 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
445 AM EDT SAT MAR 21 2009
.DISCUSSION...
THE COMBINATION OF A WEAK FRONTAL BOUNDARY LINGERING JUST TO THE
NORTH OF LAKE OKEECHOBEE THEN INTO THE ADJACENT ATLANTIC WATERS
AND A WIND SURGE BUILDING ACROSS THE WESTERN ATLANTIC IS RESULTING
IN BANDS OF MOISTURE...CLOUDINESS AND SHOWERS COMING OFF THE
AT ANTIC WATERS AND ACROSS THE EASTERN COASTAL ZONE. ALTHOUGH THE
SHOWERS ARE SHALLOW IN NATURE...RAINFALL RATES NEAR 0NE QUARTER TO
ONE HALF INCH PER HOUR ARE POSSIBLE IN THE MORE DEVELOPED SHOWERS.
THE RECENT GUIDANCE SUGGESTS THAT SCATTERED SHOWER ACTIVITY CAN BE
EXPECTED ACROSS THE ATLANTIC WATERS AND EASTERN PORTION OF SOUTH
FLORIDA PENINSULA TODAY AND TONIGHT...THEN IS EXPECTED TO TAPER
OFF ON SUNDAY BUT ISOLATED SHOWERS ARE EXPECTED OVER THE ATLANTIC
WATERS AND EASTERN COASTAL ZONES. AFTER MONDAY...HIGH PRESSURE
WILL PREVAIL OVER THE REGION WITH LITTLE PRECIP EXPECTED ACROSS
THE REGION FOR THE REMAINDER OF THE WEEK.
AL TOUGH RECENT GUIDANCE HAS DECREASED SOME OF AN ANTICIPATED WIND
SURGE ACROSS THE REGION...HIGH PRESSURE IS EXPECTED TO DRIFT FROM
THE VICINITY OF THE GREAT LAKES INTO THE MID ATLANTIC AREA THROUGH
THE WEEKEND AND INCREASE THE LOCAL PRESSURE GRADIENT AND
WINDS...LIKELY THROUGH AT LEAST MID-WEEK.
&&
.MARINE...
AN INCREASING PRESSURE GRADIENT WILL INCREASE THE WINDS OVER THE
REGIONAL WATERS THROUGH THE REMAINDER OF THE WEEKEND AND INTO MID-
WEEK OF NEXT WEEK. OVER THE NEXT SEVERAL DAYS LONG PERIOD
NORTHEAST SWELL SHOULD CONTINUE TO ENTER THE LOCAL ATLANTIC
WATERS...WITH THE LARGEST IMPACT EXPECTED IN THE WATERS OFF PALM
BEACH. THE COMBINATION OF THE SWELL AND A FAVORABLE WIND DIRECTION
AND SPEED TO INTERACT WITH THE GULF STREAM IS EXPECTED TO
INCREASE THE GULF STREAM SEAS TODAY TO NEAR 8 FEET AND POSSIBLY TO
NEAR 9 FEET TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
THE ATLANTIC WATERS THROUGH THE REMAINDER OF THE WEEKEND.
REGIONAL OBSERVATIONS OVER LAKE OKEECHOBEE INDICATE THAT WINDS
OVER PORTIONS OF THE LAKE ARE LIKELY NEAR 20 KNOTS OR A LITTLE
HIGHER. THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR LAKE OKEECHOBEE.
&&
.FIRE WEATHER...
AS FAR AS CRITICAL RELATIVE HUMIDITIES...NO CONCERNS THROUGH THE
FORECAST PERIOD AS THE ANTICIPATED SURGE IN THE WINDS SHOULD
CONTINUE TO BRING MOISTURE ACROSS THE PENINSULA.
OTHERWISE...TRANSPORT WINDS AND DISPERSION WILL BE ENHANCED
THROUGH THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 63 75 65 / 40 20 20 20
FORT LAUDERDALE 79 65 77 65 / 40 30 20 20
MIAMI 79 64 76 63 / 40 30 20 20
NAPLES 81 58 79 58 / 20 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT SUNDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR AMZ610.
GM...NONE.
&&
LONG TERM...60/BD
SHORT TERM/AVIATION...70/DDHazardous weather outlook, Mar 20, 8:40 PM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 840 PM EDT FRI MAR 20 2009 FLZ063-066>075-168-172>174-211000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 840 PM EDT FRI MAR 20 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... ...HAZARDOUS MARINE CONDITIONS DEVELOPING ON THE ATLANTIC... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: NORTHEAST WINDS OF 10 TO 15 MPH WILL COMBINE FORCES WITH A LIGHT NORTHEAST SWELL TO BRING A HIGH RISK OF RIP CURRENTS TO THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES TONIGHT. THE RISK OF RIP CURRENTS WILL REMAIN HIGH THROUGH AT LEAST SATURDAY MORNING. WAVES: NORTHEAST WINDS AT 15 TO 20 KNOTS ACROSS THE LOCAL ATLANTIC WATERS TONIGHT WILL RESULT IN HAZARDOUS SEAS OF 6 TO 8 FEET IN THE GULF STREAM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHEAST TO EAST WINDS IN THE 15 TO 20 KNOT RANGE WILL PERSIST ACROSS ALL OF THE LOCAL WATERS THROUGH THE MIDDLE OF NEXT WEEK, RESULTING IN A CONTINUATION OF HAZARDOUS MARINE CONDITIONS. THE COMBINATION OF ONSHORE FLOW AND SWELL WILL ALSO MAINTAIN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES THROUGH THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:04 AM EDT | Small Craft Advisory for Hazardous Seas | MFL | 41 hr | |
| Mar 21, 6:10 AM EDT | Special Marine Warning | MFL | 65 min | |
| Mar 21, 2:49 PM EDT | Fire Weather Watch | MFL | Collier | 15 hr |
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.